Flash Flood, Baxter
- When
- June 30, 8:20 PM CST
- Where
- Baxter County, 2 mi N of Midway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.409, -92.470
Arkansas Highway 5 was covered by a foot of water at several locations north of Midway.
To close out the month, a cold front pushed into the region from the north on the 30th. Near the front, widespread rain built from southern Missouri into northern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
To close out the month, a cold front pushed into the region from the north on the 30th. Near the front, widespread rain built from southern Missouri into northern Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 5:16 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 616 PM CDT SAT JUN 30 2007 .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...THEN VFR CONDITIONS WILL PREVAIL...UNTIL EARLY SUNDAY WHEN STRATUS WILL LOWER CONDITIONS TO IFR.(38) && .PREV DISCUSSION... /ISSUED 243 PM CDT SAT JUN 30 2007/ SHORT TERM...TONIGHT THROUGH WEDNESDAY MODELS CONTINUE TO SHOW LOW PRESSURE OVER OKLAHOMA WITH UPPER RIDGES OVER THE WESTERN AND SOUTHEAST U.S. THIS PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. BY EARLY TUESDAY THE GFS HAS THE LOW MOVING SOUTHWEST INTO MEXICO AND HIGH PRESSURE TAKING OVER ARKANSAS. MOISTURE AXIS CONTINUES TO FEED FROM THE GULF OF MEXICO THROUGH TEXAS...OKLAHOMA AND INTO MISSOURI. KLZK RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF CENTRAL AND NORTH SECTIONS. REGIONAL RADAR INDICATES STORMS ARE FORMING IN LINES OR BANDS. HIGHEST POPS THIS AFTERNOON AND TONIGHT WILL BE WEST AND NORTH. MOISTURE HANGS AROUND OVER MUCH OF THE AREA THROUGH MONDAY...BUT IS PUSHED SOUTH ON TUESDAY. WILL KEEP THE DECREASING POP TREND MONDAY THROUGH WEDNESDAY...THOUGH HIGHEST POPS WILL BE SOUTHWEST. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS WITH ABUNDANT CLOUD COVER OVER THE AREA. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY MODELS ALL IN GOOD AGREEMENT THAT PATTERN WILL REMAIN RELATIVELY PROGRESSIVE THROUGH THE PERIOD AND DOMINATED FOR THE MOST PART BY A SPRAWLING WESTERN CONUS RIDGE AND SUBSEQUENT DOWNSTREAM TROFFING. BOTH THE GFS THE ECMWF IN GOOD AGREEMENT WITH MOVING SURFACE LOW ACROSS SOUTHERN CANADA EARLY IN THE PERIOD AND DRAGGING A COLD FRONT THROUGH THE AREA. ALTHOUGH FRONTS NORMALLY HAVE A DIFFICULT TIME MOVING TROUGH THIS TIME OF THE YEAR...FLOW BECOME AMPLIFIED ENOUGH THAT FRONT SHOULD BE ABLE TO MAKE IT THROUGH. THAT BEING SAID...WILL GO WITH A GFS/ECMWF BLEND WITH A LEAN TOWARDS THE SLIGHTLY MORE CONSISTENT ECMWF. PERIOD INITIATES PRONOUNCED RIDGE OVER THE WEST AND BROAD TROFFING OVER THE EAST. MODELS SWING A PIECE OF ENERGY OVER THE RIDGE AND ACROSS CENTRAL/SOUTHERN ONTARIO/QUEBEC WITH TROF SHARPENING UP IN RESPONSE. FRONT LOOKS TO ENTER NORTHERN ARKANSAS THURSDAY EVENING AND EXIT THE SOUTHEAST CORNER ABOUT 24 HOURS LATER. FRONT DOES NOT APPEAR TO BE OVERLY DYNAMIC BUT ENOUGH SURFACE CONVERGENCE AND MOISTURE ASSOCIATED WITH IT TO CONTINUE AT LEAST CHANCES POPS AT THIS POINT. OTHERWISE...ANY PRECIPITATION THAT FALLS THROUGH THE PERIOD WILL BE DIURNAL IN NATURE. HIGH PRESSURE FORECAST TO MOVE IN BEHIND THE FRONT TO ROUND OUT THE PERIOD AS FRONT SETTLES ALONG THE GULF COAST. TEMPERATURES WILL AVERAGE CLOSE TO NORMAL FOR EARLY JULY WITH HIGHS IN THE UPPER 80S TO MID 980S AND LOWS GENERALLY IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 88 70 84 67 / 50 50 60 60 CAMDEN AR 93 74 88 70 / 40 40 60 60 HARRISON AR 85 69 83 66 / 70 60 60 60 HOT SPRINGS AR 92 72 88 69 / 50 40 60 60 LITTLE ROCK AR 93 72 88 70 / 40 40 60 60 MONTICELLO AR 93 74 90 69 / 30 30 60 60 MOUNT IDA AR 90 72 87 69 / 60 50 60 60 MOUNTAIN HOME AR 86 69 82 66 / 60 60 60 60 NEWPORT AR 89 71 85 68 / 50 50 60 60 PINE BLUFF AR 93 74 89 70 / 30 30 60 60 RUSSELLVILLE AR 88 70 86 68 / 60 50 60 60 SEARCY AR 92 71 86 69 / 40 50 60 60 STUTTGART AR 93 73 88 70 / 40 40 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...38
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 915 AM CDT SAT JUN 30 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY -DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 915 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ONCE AGAIN...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A VERY MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. THE STRONGER STORMS WILL BE FOCUSED ACROSS MAINLY NORTHERN ARKANSAS...ALONG A STALLED OUT FRONTAL BOUNDARY SITTING ACROSS THIS PART OF THE STATE. THE GREATEST CONCERN FROM THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR HEAVY RAIN. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AS WINDS CONTINUE FROM THE SOUTH. IN ADDITION...WINDS IN THE LOWEST LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL BE VERY SLOW MOVERS AND COULD DROP A LARGE AMOUNT OF RAIN IN A SHORT AMOUNT OF TIME. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE OMNI PRESENT UPPER LOW THAT HAS BEEN OVER THE CENTRAL AND SOUTHERN PLAINS FOR THE PAST WEEK OR SO IS EXPECTED TO REMAIN IN THE GENERAL VICINITY THROUGH THE MIDDLE OF NEXT WEEK. AS SUCH...THERE WILL A CONTINUING CHANCE OF MAINLY LATE AFTERNOON THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH THE BEST CHANCES OVER THE WESTERN PART OF THE STATE. THE UPPER LEVEL DISTURBANCE WILL SLOWLY WEAKEN AROUND THE MIDDLE PART OF THE WEEK WHICH WILL ALLOW DRIER AIR TO WORK IN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SAT JUN 30 2007 ARZ021-030-302115- JOHNSON-LOGAN- 345 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND LOGAN COUNTIES UNTIL 415 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTMAN...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE CLARKSVILLE...LAMAR AND SCRANTON. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 517 PM CDT SAT JUN 30 2007 ARZ038-302255- YELL- 517 PM CDT SAT JUN 30 2007 ...SIGNIFICANT WEATHER ALERT FOR YELL COUNTY UNTIL 600 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANVILLE...MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 44
The Springfield radar (KSGF), 124 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 flash flood, 1 lightning. Local standard time, as filed.
Arkansas Highway 5 was covered by a foot of water at several locations north of Midway.
Lightning struck a 1,000 gallon tank propane system at Crown Point Resort causing a fire which melted the siding on a guest unit. The resulting electrical surge burned out 18 televisions, several office telephones and a communications control panel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31085, 38060.